I have had a mottled look on the inner side of both knees
for as long as I can remember. No one could diagnose this.
Last year this mottled look appearred on both arms below
the elbows. This happened in the Summer and lasted 2-3 weeks
and then disappeared. It is back again on the arms. The knees always have the mottled look. Sometimes more prominent than other times. I had seen a dermatologist in the past with no answers.
I have recently read up on this condition and seen pictures and THIS IS ME!!! Can you tell me how serious this condition is?
Are mottled rashes indictive of another disease process going on?
Why now are the lower arms getting involved? I read up on this condition on a Dermatology Web Site.
Livedo reticularis refers to a netlike pattern of redness and mottling. In most cases it is not associated with internal disease, and has neither cause nor specific treatment. When more blood flows to the skin (in hot water, for instance)or when the skin is chilled, the appearance can be accentuated.
Beyond that, there really isn't much more to say. If you're not comfortable with the dermatologist's diagnosis, perhaps you should seek another opinion.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.